MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported via us food and drug administration medsun program that during an intraocular lens (iol) implant procedure, when retrieving the lens to be implanted from the supply room, the packaging for the lens was labeled unclearly.The patient needed a +3 power lens, and the provider inadvertently pulled a -3 power lens.While the team determined that the provider was unclear that there were two "types" of lenses for this brand (+ vs -), the team identified that the packaging itself was printed in a way that would make a provider misread or mistake the lens.The iol was exchanged following the initial implant procedure.Additional information has been requested and received stating that in the surgeon's opinion, the lens itself was not an issue, but the packaging was indistinct between (+) and (-) on human factors basis.The patient required another surgery, and the lens replaced with correct measurements.The patient's issues were resolved.Surgeon's prognosis was good.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The facility inadvertently pulled the incorrect product.The directions for use state to examine the label on the package for model, power, proper configuration, and expiration date.After opening the cardboard storage container, verify lens case information (e.G., model, power, and serial number) is consistent with information on outer package labeling.The carton label has 2 minus designations: the word minus (in all capital letters) and a minus symbol (-) are clearly printed under the model designation.The lens case label has two designations: the word minus (in all capital letters) and a minus symbol (-) are clearly printed under the model designation.The facility reported that there was an initial time out that caught an incorrect clinic measurement (+6).The correct measurement was determined in the operating room (+3).The team presumed the correct lens after the first error was caught.No additional time out was conducted.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22873734
Report Number1119421-2025-02310
Device Sequence Number5775862
Product Code HQL
UDI-Device Identifier00380650699312
UDI-Public(01)00380650699312(17)260727(11)210729(10)15239497
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2026
Device Model NumberMA60MA
Device Catalogue NumberMA60MAN030
Device Lot Number15239497
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/30/2025
Date Device Manufactured07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite